Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

August 19, 2015Hancock County, Warren County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 19, 2015, 4:44 PM EDT for Hancock County, Warren County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2015, 4:44 PM EDT (20:44 UTC)
Expired
Aug 19, 2015, 5:30 PM EDT
In force
46 min
Issued by
NWS Atlanta, GA

Counties Hancock County, GA, Warren County, GA

The radar

The Robins AFB radar (KJGX), 95 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
323 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

924 
WWUS82 KFFC 192044
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 PM EDT WED AUG 19 2015
 
GAZ051-061-062-192130-
TALIAFERRO GA-HANCOCK GA-WARREN GA-
444 PM EDT WED AUG 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TALIAFERRO...
NORTHEASTERN HANCOCK AND WARREN COUNTIES UNTIL 530 PM EDT...

AT 443 PM EDT...A STRONG THUNDERSTORM WAS NEAR SPARTA...MOVING
NORTHEAST AT 30 MPH.

  HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. 
           ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN 
           EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR 
           DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN 
           AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO 
           HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO 
           TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WARRENTON...SPARTA...NORWOOD...SHARON...CAMAK...SPRINGFIELD...
RAYTOWN...POWELTON...CULVERTON...JEWELL...BARNETT...MAYFIELD...
REESE...BEALL SPRINGS AND SHOULDERBONE.

LAT...LON 3335 8255 3319 8305 3336 8314 3360 8275
      3342 8255
TIME...MOT...LOC 2043Z 242DEG 26KT 3331 8302 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 19, 3:32 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Aug 19, 3:32 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
332 PM EDT WED AUG 19 2015

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
ACTIVE FORECAST PERIOD ON TAP WITH CONTINUED AMPLE TROPICAL MOISTURE
ADVECTION OFF THE GULF AND SCATTERED TO NUMEROUS SHOWERS WITH
EMBEDDED THUNDER POTENTIAL THIS EVENING INTO OVERNIGHT. PWATS
STAYING NEAR 2.0 INCHES TO SLIGHTLY BELOW SO HIGH EFFICIENT
CONVECTION FROM GOOD HYDROMETEOR LOADING WILL AGAIN ALLOW FOR
ISOLATED FLASH FLOODING THREAT AS PREVIOUS DAYS IN THIS PATTERN HAVE
VERIFIED. ALSO SOME STRONG TO ISOLATED SEVERE DEVELOPMENT POSSIBLE
WITH STRONG GUSTY WINDS AS MAIN OTHER THREAT. UPSTREAM CONVECTIVE
COMPLEX CURRENTLY IN SOUTHERN MS MAY HAVE ENOUGH LATENT HEAT RELEASE
TO GET AN MCV GOING INTO OVERNIGHT AND SOME MODELS HAVE INCLUDED
SOME INFLUENCE FROM THIS DISTURBANCE MAINLY IN THE 00-06Z PERIOD SO
HAVE RAISED POPS FOR SHOWERS AND GENERAL THUNDER BUT WILL NEED TO
CLOSELY MONITOR TRENDS IF SOMETHING MORE ORGANIZED CAN HOLD
TOGETHER.

FOR THURSDAY...POPS STAY HIGH END CHANCE TO LIKELY IN NW MAJORITY OF
CWA AHEAD OF A FRONT FROM THE NW. NOT MUCH IN THE WAY OF UPPER
DYNAMICS TO ADVANCE THE FRONT AND GUIDANCE IN GOOD CONSENSUS WITH
BOUNDARY STALLING INTO CENTRAL PORTIONS OF THE AREA BY OVERNIGHT.
HAVE TRENDED INITIAL LIKELY POPS IN THE DAYTIME TO CHANCE POPS
FURTHER SOUTH ACCORDINGLY FOR THURSDAY NIGHT. PROGGED THERMAL
PROFILES SUPPORT WET MICROBURST POTENTIAL SO STILL HAVE MAIN THREATS
OF ISOLATED FLOODING AND STRONG GUSTY WINDS...THOUGH INSTABILITY
LOOKS MARGINAL WITH TALL SKINNY CAPE. ANY AREAS OF SCATTERING OUT OF
CLOUD COVER WILL ALLOW FOR FURTHER DESTABILIZATION THAN WHAT THE
MODELS SUGGEST AND SOME ISOLATED SEVERE STORMS CANNOT BE RULED OUT.

TEMPS LOOK TO HAVE RATHER LIMITED DIURNAL RANGE GIVEN AMPLE CLOUD
COVERAGE. LOWS GENERALLY SLIGHTLY ABOVE NORMS AND HIGHS SLIGHTLY
BELOW NORMS.

BAKER

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
NOT MANY CHANGES MADE TO THE LONG TERM FORECAST...MAINLY MINOR
TWEAKS TO THE POPS AND SKY GRIDS BASED ON LATEST MODEL RUNS. ON
FRIDAY THE SYNOPTIC PATTERN WILL FEATURE BROAD QUASI-ZONAL FLOW
ACROSS MOST OF THE CONUS AND A SUBTROPICAL RIDGE ANCHORED ACROSS THE
GULF OF MEXICO/FL PENINSULA. THIS KEEPS THE AREA SOCKED INTO THE
PERSISTENT MOIST SW FLOW PATTERN. AT THE SURFACE...A COLD FRONT
WILL BE PUSHING ACROSS THE SOUTHERN PORTION OF THE CWA. HIGHEST
POPS WILL EXIST ALONG AND AHEAD OF THE FRONT WHERE MOISTURE AND
LOW-LEVEL CONVERGENCE ARE MAXIMIZED...WHILE CLEARING SHOULD
GRADUALLY OCCUR FROM NW TO SE AS SFC HIGH PRESSURE SETTLES BEHIND
THE FRONT.

SATURDAY AND SUNDAY...THE TRANSITION TO A WEAK WESTERLY FLOW ALOFT
WILL FINALLY RELAX THE INFLUX OF DEEP GULF MOISTURE..AS THE
SUBTROPICAL RIDGE RETROGRADES WW ALONG THE GULF AND A POTENT
TROUGH DIGS INTO THE NORTHERN ROCKIES. THIS COUPLED WITH POST
FRONTAL RIDGING FROM SFC HIGH WILL SUPPRESS PRECIP CHANCES BUT
STILL EXPECT DIURNALLY ENHANCED DEVELOPMENT WITH CONTINUED WARM
TEMPERATURES. HIGHEST POPS ON SATURDAY WILL BE CONFINED TO AREAS
CLOSEST TO THE LINGERING FRONTAL BOUNDARY ACROSS CENTRAL GA WHERE
LOW-LEVEL CONVERGENCE AND DIABATIC HEATING WILL BE BEST
COLOCATED...WHEREAS SUNDAY POPS WILL FAVOR WESTERN PARTS OF THE
CWA IN RESPONSE TO A SHORTWAVE TRAVERSING THE AREA FROM THE
NORTHWEST.

MONDAY THROUGH WEDNESDAY...H5 PATTERN TRANSITIONS TO THE NW AS A
POTENT CLOSED LOW CONSOLIDATES AND MOVES EAST OVER THE GREAT LAKES.
THIS SHOULD HELP PUSH ANOTHER WEAK COLD FRONT ACROSS THE AREA ON
MONDAY. HAVE RAISED POPS ACCORDINGLY TO REFLECT TIMING OF THIS
FEATURE BUT WITH LACK OF UPPER LEVEL SUPPORT... COVERAGE IS LESS
CERTAIN AT THIS TIME.  DRIER AND MORE STABLE AIR WILL FILTER IN
BEHIND THIS BOUNDARY FOR THE REMAINDER OF THE FORECAST PERIOD.

GLANCING AT THE TROPICS...TROPICAL STORM DANNY IS PROGGED BY NHC TO
INTENSIFY INTO A HURRICANE BY FRIDAY MORNING AND TRACK ALONG THE
SOUTHERN FRINGE OF THE BERMUDA HIGH TOWARDS THE CARIBBEAN ISLANDS
BY MID WEEK. FORECAST PATH SUGGESTS POTENTIAL IMPACTS TO THE
VIRGIN ISLANDS AND PUERTO RICO EARLY NEXT WEEK. WILL MONITOR THE
PROGRESSION OF THIS SYSTEM AS IT MOVES CLOSER TO THE US.

KOVACIK

&&

.PREV DISCUSSION... /ISSUED 230 PM EDT WED AUG 19 2015/
AVIATION...
18Z UPDATE...
INITIAL CIGS OF HIGH END MVFR TO LOW END VFR IN 2500-3500 FT
RANGE WITH SCATTERED SHOWERS AND TSRA POTENTIAL UP UNTIL 00Z OR
SLIGHTLY AFTER WITH LINGERING -SHRA POSSIBLY THRU 04Z FROM A
DISTURBANCE TRACKING ALONG THE TROPICAL SW FLOW. CIGS LOOK TO
LOWER AGAIN TO IFR SIMILAR TO PREVIOUS MORNINGS FOR 09-14Z WITH
GRADUAL IMPROVEMENT AND AGAIN CHANCE FOR PRECIP AND -TSRA
RETURNING NEAR 18Z TOMORROW. WINDS SHOULD STAY MAINLY SW TO WEST
AT 5-8 KTS WITH LIGHT TO CALM OVERNIGHT. EXPECT REDUCED VSBYS WITH
ANY TSRA IN MVFR/IFR RANGE.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON PRECIP TIMING AND OVERNIGHT CIGS.
HIGH ON ALL ELSE.

BAKER

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  88  71  88 /  50  50  30  20
ATLANTA         73  86  72  87 /  60  60  40  20
BLAIRSVILLE     68  78  64  81 /  70  60  40  10
CARTERSVILLE    71  84  68  87 /  60  60  40  10
COLUMBUS        74  89  74  92 /  60  60  30  30
GAINESVILLE     71  83  70  84 /  60  60  40  20
MACON           73  91  73  93 /  50  50  30  20
ROME            71  83  67  86 /  70  60  40  10
PEACHTREE CITY  72  87  70  88 /  60  60  30  20
VIDALIA         75  92  75  93 /  40  30  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BAKER
LONG TERM....KOVACIK
AVIATION...BAKER
Hazardous weather outlook, Aug 19, 10:58 AM EDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1058 AM EDT WED AUG 19 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201500-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1058 AM EDT WED AUG 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A VERY MOIST AND MODERATELY UNSTABLE ENVIRONMENT WILL REMAIN
ACROSS NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS WILL INCREASE IN COVERAGE THIS
AFTERNOON AND CONTINUE THROUGH THIS EVENING. SOME OF THE
THUNDERSTORMS COULD BECOME STRONG TO BRIEFLY SEVERE.

WEATHER HAZARDS EXPECTED...

THE MAIN STORM THREATS WILL BE WIND GUSTS TO 50 MPH...LOCALLY HEAVY
RAIN THAT COULD CAUSE BRIEF FLOODING ALONG LOW LYING FLOOD PRONE
AREAS...AND LIGHTNING. THE MOST LIKELY TIME FOR STRONG WINDS AND
LIGHTNING WILL BE BETWEEN 2PM AND 10PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH
TUESDAY WITH HEAVY RAINFALL...GUSTY WINDS AND LIGHTNING EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 19, 12:10 PM EDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1210 PM EDT WED AUG 19 2015

GAZ012-019-020-191645-
GORDON GA-BARTOW GA-FLOYD GA-
1210 PM EDT WED AUG 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR GORDON...NORTHERN BARTOW AND
SOUTHEASTERN FLOYD COUNTIES UNTIL 1245 PM EDT...

AT 1209 PM EDT...A STRONG THUNDERSTORM WAS OVER SHANNON...OR 8 MILES
NORTHEAST OF ROME...MOVING EAST AT 35 MPH.

  HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ROME...CARTERSVILLE...CALHOUN...ADAIRSVILLE...WHITE...KINGSTON...
PLAINVILLE...SHANNON...CASSVILLE...FAIRMOUNT...RANGER...REDBUD...PINE
LOG...FUNKHOUSER...ARMUCHEE...FOLSOM...PINSON...SONORAVILLE...OAKMAN
AND LINDALE.

LAT...LON 3436 8530 3460 8473 3460 8472 3461 8472
      3459 8470 3458 8465 3448 8466 3444 8466
      3436 8465 3435 8464 3435 8465 3424 8465
      3419 8524
TIME...MOT...LOC 1609Z 255DEG 31KT 3433 8506
Special weather statement, Aug 19, 2:09 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
209 PM EDT WED AUG 19 2015

GAZ025-027-035>038-047-049-050-191900-
MADISON GA-MORGAN GA-OGLETHORPE GA-OCONEE GA-GREENE GA-BARROW GA-
CLARKE GA-JACKSON GA-WALTON GA-
209 PM EDT WED AUG 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...
NORTHWESTERN MORGAN...WESTERN OGLETHORPE...OCONEE...NORTHWESTERN
GREENE...SOUTHEASTERN BARROW...CLARKE...SOUTHEASTERN JACKSON AND
NORTHEASTERN WALTON COUNTIES UNTIL 300 PM EDT...

AT 208 PM EDT...A STRONG THUNDERSTORM WAS NEAR BOSTWICK...OR 7 MILES
NORTH OF MADISON...MOVING EAST AT 10 MPH.

  HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
           ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
           EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
           DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
           AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
           TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WINDER...MONROE...WATKINSVILLE...ATHENS...STATHAM...ARCADE...
NICHOLSON...WINTERVILLE...BOGART...CRAWFORD...NORTH HIGH SHOALS...
BETHLEHEM...COLBERT...BOSTWICK...ARNOLDSVILLE...ILA...GOOD HOPE...
BISHOP...MAXEYS AND HULL.

LAT...LON 3361 8353 3392 8380 3420 8331 3376 8307
TIME...MOT...LOC 1808Z 276DEG 10KT 3371 8347
Special weather statement, Aug 19, 2:54 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
254 PM EDT WED AUG 19 2015

GAZ036>038-047-049-050-191945-
MORGAN GA-OGLETHORPE GA-OCONEE GA-GREENE GA-CLARKE GA-WALTON GA-
254 PM EDT WED AUG 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...SOUTHWESTERN
OGLETHORPE...OCONEE...NORTHWESTERN GREENE...SOUTHEASTERN CLARKE AND
EASTERN WALTON COUNTIES UNTIL 345 PM EDT...

AT 254 PM EDT...A STRONG THUNDERSTORM WAS NEAR BOSTWICK...OR 7 MILES
NORTH OF MADISON...MOVING NORTHEAST AT 15 MPH.

  HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
           ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
           EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
           DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
           AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
           TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MADISON...WATKINSVILLE...WINTERVILLE...NORTH HIGH SHOALS...
BOSTWICK...ARNOLDSVILLE...BISHOP...MAXEYS...WHITEHALL...ATHENS-CLARKE
COUNTY (BALANCE)...STEPHENS...BARNETT SHOALS...FARMINGTON...
WRAYSWOOD...EBENEZER...STATE BOTANICAL GARDEN OF GA...HARD LABOR
CREEK STATE PARK...APALACHEE...GRESHAMVILLE AND DUNLAP.

LAT...LON 3355 8355 3371 8363 3400 8329 3371 8306
TIME...MOT...LOC 1854Z 234DEG 15KT 3370 8348
Special weather statement, Aug 19, 3:19 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
319 PM EDT WED AUG 19 2015

GAZ016-023>025-027-192000-
MADISON GA-WHITE GA-BANKS GA-JACKSON GA-HALL GA-
319 PM EDT WED AUG 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON...
SOUTHEASTERN WHITE...BANKS...NORTHERN JACKSON AND EASTERN HALL
COUNTIES UNTIL 400 PM EDT...

AT 319 PM EDT...A STRONG THUNDERSTORM WAS NEAR TALMO...OR 10 MILES
SOUTHEAST OF GAINESVILLE...MOVING NORTHEAST AT 15 MPH.

  HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
           ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
           EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
           DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
           AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
           TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GAINESVILLE...JEFFERSON...COMMERCE...HOMER...LULA...MAYSVILLE...
PENDERGRASS...GILLSVILLE...TALMO...CANDLER...RAOUL...PINEFIELD
CROSSROADS...HOLLINGSWORTH...APPLE VALLEY...PEACH STATE SPEEDWAY...
BANKS CROSSING AND POCATALIGO.

LAT...LON 3454 8362 3451 8367 3443 8361 3444 8361
      3449 8354 3448 8347 3446 8340 3442 8338
      3432 8339 3427 8334 3424 8334 3426 8330
      3424 8324 3425 8320 3422 8318 3411 8367
      3433 8392 3458 8364
TIME...MOT...LOC 1919Z 234DEG 14KT 3424 8367
Special weather statement, Aug 19, 3:53 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
353 PM EDT WED AUG 19 2015

GAZ025-034-035-037-047-192045-
OCONEE GA-GWINNETT GA-BARROW GA-JACKSON GA-WALTON GA-
353 PM EDT WED AUG 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OCONEE...EASTERN
GWINNETT...BARROW...SOUTHWESTERN JACKSON AND NORTHWESTERN WALTON
COUNTIES UNTIL 445 PM EDT...

AT 353 PM EDT...A STRONG THUNDERSTORM WAS NEAR DACULA...OR 7 MILES
EAST OF LAWRENCEVILLE...MOVING EAST AT 20 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WINDER...JEFFERSON...LOGANVILLE...BRASELTON...AUBURN...DACULA...
STATHAM...ARCADE...HOSCHTON...BOGART...BETHLEHEM...PENDERGRASS...
CARL...GRATIS...COUNTY LINE...RUSSELL...BOLD SPRINGS...FORT YARGO
STATE PARK...HARBIN AND WINDSOR.

LAT...LON 3421 8359 3397 8353 3397 8354 3395 8352
      3390 8351 3385 8390 3403 8394
TIME...MOT...LOC 1953Z 271DEG 17KT 3394 8386
Special weather statement, Aug 19, 4:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 PM EDT WED AUG 19 2015

GAZ051-061-062-192130-
TALIAFERRO GA-HANCOCK GA-WARREN GA-
444 PM EDT WED AUG 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TALIAFERRO...
NORTHEASTERN HANCOCK AND WARREN COUNTIES UNTIL 530 PM EDT...

AT 443 PM EDT...A STRONG THUNDERSTORM WAS NEAR SPARTA...MOVING
NORTHEAST AT 30 MPH.

  HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
           ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
           EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
           DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
           AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
           TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WARRENTON...SPARTA...NORWOOD...SHARON...CAMAK...SPRINGFIELD...
RAYTOWN...POWELTON...CULVERTON...JEWELL...BARNETT...MAYFIELD...
REESE...BEALL SPRINGS AND SHOULDERBONE.

LAT...LON 3335 8255 3319 8305 3336 8314 3360 8275
      3342 8255
TIME...MOT...LOC 2043Z 242DEG 26KT 3331 8302

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 8:36 PM EDTSpecial Weather StatementFFCCoweta, Fayette39 min
Aug 18, 11:52 PM EDTAreal Flood WarningFFCMorgan, Oconee4 hr
Aug 19, 12:07 AM EDTRiver Flood WarningFFCGwinnett, Walton7 days
Aug 19, 12:10 PM EDTSpecial Weather StatementFFCBartow, Floyd, Gordon35 min
Aug 19, 2:09 PM EDTSpecial Weather StatementFFCClarke, Oconee51 min
Aug 19, 2:54 PM EDTSpecial Weather StatementFFCMorgan, Oconee51 min
Aug 19, 3:19 PM EDTSpecial Weather StatementFFCBanks, Hall41 min
Aug 19, 3:53 PM EDTSpecial Weather StatementFFCBarrow52 min
Aug 19, 4:48 PM EDTSpecial Weather StatementFFCDeKalb, Rockdale42 min
Aug 19, 4:51 PM EDTSpecial Weather StatementFFCBartow, Cherokee39 min
Aug 19, 5:09 PM EDTSpecial Weather StatementFFCDouglas51 min
Aug 19, 5:31 PM EDTSpecial Weather StatementFFCWarren44 min
Aug 19, 5:35 PM EDTSpecial Weather StatementFFCBarrow40 min
Aug 19, 5:53 PM EDTSpecial Weather StatementFFCFulton52 min
Aug 19, 6:00 PM EDTSpecial Weather StatementFFCGilmer, Gordon, Murray45 min
Aug 19, 6:02 PM EDTFlash Flood WarningFFCCarroll6 hr
Aug 19, 6:14 PM EDTFlash Flood WarningFFCDouglas, Fulton6 hr
Aug 19, 6:22 PM EDTSpecial Weather StatementFFCCherokee, Dawson, Forsyth38 min
Aug 19, 6:48 PM EDTSpecial Weather StatementFFCChattooga, Gordon42 min
Aug 19, 7:33 PM EDTSpecial Weather StatementFFCMurray, Whitfield57 min

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.